Alert archive / Florida / River Flood Warnings in 2022
River Flood Warning 10, NWS Melbourne, FL
NWS Melbourne, FL issued this river flood warning at Nov 11, 2022, 12:57 PM EST for Seminole County, Florida. It took effect at Nov 11, 2022, 1:10 PM EST. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2022, 12:57 PM EST (17:57 UTC)
- In effect from
- Nov 11, 2022, 1:10 PM EST
- Expired
- Nov 12, 2022, 12:35 PM EST
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wekiva River near ALTAMONTE SPRINGS 2N (LWAF1). The gauge peaked at 28.58 ft at Nov 11, 2022, 3:00 PM EST.
- Action stage
- 27.5 ft
- Minor stage
- 28.5 ft
- Moderate stage
- 29 ft
- Major stage
- 29.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02234990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
709
WGUS42 KMLB 111757
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
1257 PM EST Fri Nov 11 2022
...The National Weather Service in Melbourne FL has issued a Flood
Warning for the following rivers in Florida...
Little Wekiva River near Altamonte Springs 2n affecting Seminole
County.
.Heavy rainfall associated with Nicole has caused river levels to
rise on the Little Wekiva River. Drainage from surrounding areas has
caused levels to continue a gradual rise, with the potential for
Moderate Flood Stage to be reached later tonight or Saturday.
For the Little Wekiva...including Altamonte Springs 2n...Moderate
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM EST.
&&
FLC117-120600-
/O.NEW.KMLB.FL.W.0010.221111T1810Z-221113T0000Z/
/LWAF1.2.ER.221111T1810Z.221112T0300Z.221112T1634Z.NO/
1257 PM EST Fri Nov 11 2022
...FLOOD WARNING IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Moderate flooding is forecast.
* WHERE...Little Wekiva River Altamonte Springs 2n.
* WHEN...Until tomorrow evening.
* IMPACTS...At 29.0 feet, Moderate flooding between State Road 434
and State Road 436, with water covering roads and entering low
lying homes near the river. Flooding also occurring in the Clemson
Drive and Lake Brantley areas.
* ADDITIONAL DETAILS...
- At 12:30 PM EST Friday the stage was 28.5 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 29.2 feet late this evening. It
will then fall below flood stage late tomorrow morning.
- Flood stage is 28.5 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 hour)
Location Stg Stg Day/Time 7pm 1am 7am 1pm 7pm
Little Wekiva River
Altamonte Springs 2 28.5 28.5 Fri 12 pm 29.1 29.1 28.8 28.4 28.0
&&
LAT...LON 2871 8140 2871 8138 2867 8139 2865 8139
2865 8141 2867 8142
$$
JS2 follow-up statements
354
WGUS82 KMLB 120403
FLSMLB
Flood Statement
National Weather Service Melbourne FL
1103 PM EST Fri Nov 11 2022
...The Flood Warning continues for the following rivers in Florida...
Little Wekiva River near Altamonte Springs 2n affecting Seminole
County.
.Heavy rainfall associated with Nicole has caused river levels to
rise on the Little Wekiva River. Drainage from surrounding areas has
caused levels to continue a gradual rise, with the river reaching
Minor Flood Stage.
For the Little Wekiva...including Altamonte Springs 2n...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 1045 AM EST.
&&
FLC117-121600-
/O.CON.KMLB.FL.W.0010.000000T0000Z-221113T0000Z/
/LWAF1.1.ER.221111T1810Z.221112T0300Z.221112T1634Z.NO/
1103 PM EST Fri Nov 11 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Little Wekiva River Altamonte Springs 2n.
* WHEN...Until tomorrow evening.
* IMPACTS...At 28.5 feet, Minor flooding near the river in the
Altamonte Springs area.
* ADDITIONAL DETAILS...
- At 10:00 PM EST Friday the stage was 28.5 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 28.8 feet by Saturday afternoon.
It will then fall below flood stage late tomorrow evening.
- Flood stage is 28.5 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 hours)
Location Stg Stg Day/Time 11pm 5am 11am 5pm 11am
Little Wekiva River
Altamonte Springs 2 28.5 28.5 Fri 12 pm 28.5 28.6 28.8 28.7 28.5
&&
LAT...LON 2871 8140 2871 8138 2867 8139 2865 8139
2865 8141 2867 8142
$$101
WGUS82 KMLB 121735
FLSMLB
Flood Statement
National Weather Service Melbourne FL
1235 PM EST Sat Nov 12 2022
...The Flood Warning is cancelled for the following rivers in
Florida...
Little Wekiva River near Altamonte Springs 2n affecting Seminole
County.
.Drier conditions over the Little Wekiva River basin for the next
couple of days will allow the river to continue gradually declining.
The river level is now below Minor Flood Stage, though it will
remain in Action Stage through at least early next week.
FLC117-121845-
/O.CAN.KMLB.FL.W.0010.000000T0000Z-221112T1735Z/
/LWAF1.1.ER.221111T1810Z.221112T0300Z.221112T1634Z.NO/
1235 PM EST Sat Nov 12 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Little Wekiva River near Altamonte Springs 2n.
* ADDITIONAL DETAILS...
- At 12:30 PM EST Saturday, November 12 the stage was 28.4
feet.
- Forecast...The river is expected to gradually decline through
early next week, while remaining in Action Stage.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 hours)
Location Stg Stg Day/Time 1PM 7PM 1AM 7AM
Little Wekiva River
Altamonte Springs 2 28.5 28.4 Sat 12 pm 28.4 28.3 28.3 28.3
&&
LAT...LON 2871 8140 2871 8138 2867 8139 2865 8139
2865 8141 2867 8142
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 11:07 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Nov 11, 11:07 AM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1107 AM EST Fri Nov 11 2022
...New UPDATE, SYNOPSIS, MARINE, AVIATION, HYDROLOGY...
.UPDATE...
Issued at 1102 AM EST Fri Nov 11 2022
Tropical Depression Nicole is currently located across northern GA
and is forecast to steadily move north-northeasterly across the
southeast US. Isolated showers are ongoing this morning, mainly
across the far north portions of the CWA and across the offshore
Atlantic waters. These showers are moving quickly to the northeast
around 20 to 25 mph. A weak trough behind Nicole along with
increased moisture over the local area, with PW values ranging from
1.35-1.63", will support rain chances remaining in the forecast
today. Isolated to scattered showers and isolated lightnings storms
expected, with the highest rain chances (PoP 30 percent) occurring
across northern Osceola, Orange, Seminole and northern Brevard
counties this afternoon. Winds will be from the southwest around 12
mph with gusts around 20 mph possible through early afternoon before
winds begin to decrease, eventually becoming light overnight.
Afternoon highs will be slightly above normal for this time of year
with highs in the low to mid 80s with partly cloudy skies across the
north and mostly sunny skies across the south. Overnight lows will
be in the mid to upper 60s. Forecast remains on track with only
minor adjustments to the rain chances and this mornings dew
points.
&&
.MARINE...
Issued at 1102 AM EST Fri Nov 11 2022
Hazardous boating conditions continue before gradually improving
through this evening as Tropical Depression Nicole lifts northward
across the southeast U.S. Current buoy 41009 observations show seas
are 9 ft with S winds around 16 KT. Expect south to southwest wind
generally around 15-20 KT, however 20-25 KT will be possible over
the offshore waters north of Brevard county through this afternoon
before winds decrease to around 10-15 KT overnight. Expect rough and
choppy seas to also subside through the day, with seas of 10-14 feet
decreasing to 3-4ft in the near shore and 4-6 ft in the offshore
overnight. Isolated to scattered showers and lightning storms will
be possible today and tonight.
&&
.AVIATION...
(18Z TAFS)
Issued at 1102 AM EST Fri Nov 11 2022
VFR conditions expected outside of convection through the TAF
period. Brief MVFR CIGs this morning as Tropical Depression Nicole
lifts northward across the southeast US. Expect south to southwest
winds around 8-12 KT with gusts around 20 KT possible this
afternoon before winds become light overnight. Isolated to
scattered showers and isolated lightning storms will be possible
this afternoon. Included VCSH everywhere for the afternoon hours,
however coverage was too low to include VCTS at this time. Will
re-examine next TAF package.
&&
.HYDROLOGY...
Issued at 1102 AM EST Fri Nov 11 2022
Strong northeast winds combined with rainfall have pushed the Saint
Johns River back up into Major Flood Stage at Astor, leading to a
crest of 4.52 yesterday morning. Levels will remain steady near 4.3
to 4.4, with upstream rainfall expected to very slowly drain down
the basin. Levels at Deland remain in Moderate Flood Stage and have
steadied near 5.2 feet and will remain near this height for the
foreseeable future. At Sanford, levels declined below Moderate Flood
Stage yesterday but have begun a steady rise again, and are forecast
to reach Moderate Stage again this weekend. At Lake Harney above
Geneva, Moderate Flood Stage is observed with current levels of 9.1
and a slight rise expected into early next week. River Flood
Warnings remain in effect for all of these forecast points.
Smaller rivers and creeks, such as the Little Wekiva River and
Shingle Creek have risen due to Nicole's heavy rainfall. Both sites
have continued a slight rise overnight due to drainage from other
locations, with Little Wekiva returning to a crest this morning just
below Minor Flood Stage. Shingle Creek also has observed a slow and
steady rise, but remains well below Action Stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 66 83 63 / 20 10 0 0
MCO 85 68 85 64 / 30 10 10 0
MLB 85 67 83 64 / 20 10 10 0
VRB 86 67 85 63 / 10 10 20 10
LEE 82 67 83 63 / 30 10 0 0
SFB 83 68 83 63 / 30 10 10 0
ORL 84 68 83 65 / 30 10 10 0
FPR 85 66 85 63 / 10 10 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 1 PM EST this afternoon for FLZ141-
154-159-164-347-447-647-747.
High Surf Advisory until 1 PM EST this afternoon for FLZ141-154-
159-164-347-447-647-747.
AM...Small Craft Advisory until 4 PM EST this afternoon for AMZ550-
552-555-575.
Small Craft Advisory until 10 PM EST this evening for AMZ570-572.
&&
SHORT TERM...Watson
LONG TERM....Pendergrast
HYDROLOGY...SmithHazardous weather outlook, Nov 11, 12:34 PM EST, 23 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1234 PM EST Fri Nov 11 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-120300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1234 PM EST Fri Nov 11 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will be possible this afternoon with the greatest chance expected along and to the north of Melbourne, in addition to, the local Atlantic waters. .MARINE THUNDERSTORM GUST IMPACT... Isolated lightning storms are possible this afternoon which will have the potential to produce wind gusts over 34 knots across the inland lakes, intracoastal waterway, and adjacent Atlantic waters. .COASTAL FLOOD IMPACT... Minor to moderate beach erosion is expected into the next high tide cycle tonight from 9 PM to 10 PM particularly along beaches damaged from Hurricane Nicole. .RIP CURRENT IMPACT... Strong and dangerous rip currents will continue along the east central Florida coast. A High Risk of rip currents exists at area beaches, as well battering, dangerous surf. .WIND AND SEA IMPACT... A Small Craft Advisory is in effect for all of the Atlantic waters. Winds and seas will remain very hazardous for any open water navigation. .RIVER FLOOD IMPACT... Strong northeast winds combined with rainfall have pushed the Saint Johns River back up into Major Flood Stage at Astor, leading to a crest of 4.52 yesterday morning. Levels will remain steady near 4.3 to 4.4, with upstream rainfall expected to very slowly drain down the basin. Levels at Deland remain in Moderate Flood Stage and have steadied near 5.2 feet and will remain near this height for the foreseeable future. At Sanford, levels declined below Moderate Flood Stage yesterday but have begun a steady rise again, and are forecast to reach Moderate Stage again this weekend. At Lake Harney above Geneva, Moderate Flood Stage is observed with current levels of 9.1 and a slight rise expected into early next week. River Flood Warnings remain in effect for all of these forecast points. Smaller rivers and creeks, such as the Little Wekiva River and Shingle Creek have risen due to Nicole's heavy rainfall. Both sites have continued a slight rise overnight due to drainage from other locations, with Little Wekiva returning to a crest this morning just below Minor Flood Stage. Shingle Creek also has observed a slow and steady rise, but remains well below Action Stage. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Rough ocean and surf conditions will continue into the weekend. Entering the surf is not recommended. Considerable debris may exist in the surf zone. Seas will gradually subside to around 4 to 6 feet by Saturday morning. A Moderate to High risk of rip currents is expected into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Fehling/Watson
In the hours before
Special weather statement, Nov 11, 12:24 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1224 PM EST Fri Nov 11 2022
FLZ041-044>046-144-111800-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
1224 PM EST Fri Nov 11 2022
...A strong thunderstorm will impact portions of northwestern
Seminole, east central Lake, northwestern Orange and central Volusia
Counties through 100 PM EST...
At 1223 PM EST, Doppler radar was tracking a strong thunderstorm over
Zellwood, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Apopka, Wekiwa Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2854 8161 2869 8174 2899 8141 2880 8120
TIME...MOT...LOC 1723Z 233DEG 24KT 2869 8159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PendergrastThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 12:24 PM EST | Special Weather Statement | MLB | Lake | 36 min |
Nearby
River Flood Warnings in Florida, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.